| Catalog Number |
367391 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that while using bd vacutainer® ultratouch¿ push button blood collection set, the rubber covering the needle did not retract properly when the tube is removed causing blood leaked on multiple devices.There was no health impact or consequence reported.
Additional Manufacturer Narrative
D.2b medical device type: one additional code applies; jka.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.B5: describe event: it was reported that while using bd vacutainer® ultratouch¿ push button blood collection set, the rubber covering the needle did not retract properly when the tube is removed causing blood leaked on 566 devices.There was no health impact or consequence reported.Investigation summary: bd received two photos for investigation.The customer photos depict a device with blood leakage in the holder and a sleeve that has not properly recovered over the non-patient cannula.Additionally, 30 retained samples underwent functional tests, using 10 tubes per needle to assess the device's functionality.All samples passed the testing, as there was no evidence of side pierced sleeves, poor sleeve recovery, or sleeve leakage during the draw.Furthermore, all samples were activated properly with no evidence of defects or leakage.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure mode: sleeve side piercing.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
Event or Problem Description
It was reported that while using bd vacutainer® ultratouch¿ push button blood collection set, the rubber covering the needle did not retract properly when the tube is removed causing blood leaked on 566 devices.There was no health impact or consequence reported.